yest infect ? d/t atbx w/ knee surgeryRegister Today!
- by rileygrl11 Apr 3, '03Need some info from the ortho nurses. My 58 yof neighbor is having a knee replacement this month. Ortho dr's nurse told her she would have to take antibiotics the day prior to surgery through the next few days after surgery. Her concern was that she always ends up with a yeast infection while getting antibiotics. She asked the nurse about being able to get treated for it when/if it occurs after surgery or even being treated preventatively. This nurse told her that she would have to endure the yeast infection when/if it happens because they cannot give her other antibiotics preventatively or even up to several days after her surgery. This sounds absolutely crazy to me. What is your experience with this? And if it is true, what is the reason for it? Thanks!
- 1,821 Views
- Apr 3, '03 by susanmaryOrtho nurses, what do you think? Wouldn't a one time po dose of diflucan be ok?
- Apr 4, '03 by KaroSnowQueenSounds perfect to me!!
- Apr 4, '03 by P_RNOur docs usually ended up asking US what to do. Either the diflucan or Monistat 1 or 3 day.
That office nurse was wayyyyyy off base. Did she really think antibiotics stop yeast?
- Mar 22, '05 by pediatriclpncan't sleep, resurrecting old post, but if someone reads it and it helps, then it is a good thing. When female, and have hx of yeast infections with abt tx, eating yogurt with active cultures everyday of the tx, and a few days after usu. does the trick for me!
- Mar 30, '05 by meownsmileYep, have to agree with pediatriclpn,, nothing better or cheaper for prevention than yogurt with live cultures. Eat it,, dont put it somewhere silly. Have your friend ask for yogurt on 2 trays a day and forget the diflucan. Get your calcium and rid of yeast at the same time.
Also works for children with thrush. I treated my babes with a spoonfull of flavored live cultured yogurt (no fruit pieces) morning and evening until it was gone. Beats the mess of gentian violet or nystatin, and the little kids love it.
- Mar 31, '05 by GompersTaking acidophilus pills also helps prevent yeast infections and GI upset caused by antibiotic therapy.
- Apr 3, '05 by ask23Quote from GompersLike everyone else said, it shouldn't be a problem and a lot of the time the docs ask us what to do anyway.Taking acidophilus pills also helps prevent yeast infections and GI upset caused by antibiotic therapy.